Medications are usually very necessary to correct or control specific problems in your body. There can be several problems in your body necessitating the use of multiple drugs. Some medications by themselves causes dizziness and/or balance loss but it is the combination of taking multiple drugs together that can really cause an increase balance loss, resulting in an increased fall/ fracture risk. This risk increases normally with age for a variety of physical and mental reasons but increases more when you add a combination of medications since medications are broken down differently as you age and have more medical problems.
Common problems resulting from medication interaction may include such symptoms as: vision changes, dizziness and/or light-headedness, drowsiness, and impaired alertness or judgment. Some medications can cause damage to the inner ear which can result in temporary or permanent balance loss.
According to the Centers of Disease control and Prevention, here are just some of the types of common drugs that can affect balance:
It is best to check with your primary physician when a new medication is ordered and have him review all of your medications, including dosage and frequency. Also, never stop a medication without conferring with your primary physician. Another great source of knowledge regarding drug interaction is your pharmacist.
There are some basic recommendations to consider to be safe with your medications and to try to control negative interactions:
Ask your physician and/or pharmacist if the medications can be taken with food and at a non-food time. Certain foods can definitely interfere with the functioning of the drug.
Please feel free to contact me if you have any questions at my web site, ptsue.com; my office (951)369-6507; or my email, firstname.lastname@example.org. My goal is to help seniors keep healthy and moving. I welcome all questions and/or comments.
Image Credit – http://www.4therapy.com/sites/default/files/imagecache/normal/article/pills.jpg[gravityform id=”2″ name=”For More Information”]